Hair loss (as well as hair growth, go figure) is one of the documented side effects of hair loss. Unfortunately, in menopausal women, there may be other factors that lead to hair loss: thyroid dysfunction, sensitivity to testosterone at the hair follicle level, heredity factors, other medications such as beta blockers. It really can be looking for a needle in a haystack (I know, having suffered the hair loss syndrome and searching for the cause(s).
You might wish to consider asking your MD about lowering your estradiol dose to see if there is an effect. 7 years is a significant time to be on hormones. I take estradiol in a patch. I'm coming up on the three year mark of using it this fall, and am taking steps to try to decrease and eventually discontinue it. So many studies cite increased risk of cancers, heart ailments, and stroke after three years of hormone supplementation that it seems like a good idea. Talk it over with your trusted health care partner.
Also, I can recommend Nioxin shampoo and cream rinse - you can get it online or at beauty supply stores. My hairdresser claims it was developed for women who lost hair during chemotherapy, and it does block the "gunk" that damages the hair follicle in women sensitive to testosterone, like me. Get the shampoo regardless - even if that is not your problem, per se, it's simply good shampoo, so you have nothing to lose.
I also was found to have low thyroid function. With thyroid supplementation and the shampoo regimen, my hair grew thicker, but has never returned to pre-menopausal levels, and is still thin at the temples. You can find out more in general about hair loss in my blog entries here on Wellsphere or on our blogsite listed below.
Hope this helps - good luck and keep us posted.
All my best - wishing you healthy hair and cool days/nights.
NOTICE: The information provided on this site is not a substitute for professional medical advice,
diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your
physician or other qualified health provider because of something you have read on Wellsphere.
If you have a medical emergency, call your doctor or 911 immediately.